Thunderstorm Wind, Baxter
- When
- July 29, 7:15 PM CST
- Where
- Baxter County, 1.38 mi N of Gamaliel
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 36.470, -92.230
Trees and power lines were blown down.
Severe weather made it into places near the Missouri border during the evening of the 29th. Trees were flattened at Ash Flat (Sharp County), Black Rock (Lawrence County), and Gamaliel (Baxter County).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Severe weather made it into places near the Missouri border during the evening of the 29th. Trees were flattened at Ash Flat (Sharp County), Black Rock (Lawrence County), and Gamaliel (Baxter County). Early on the 31st, power outages were widespread in Boone and Marion Counties (due to lightning and wind). A shed was destroyed at Damascus (Van Buren County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 29, 5:28 PM CST, 1 hour 47 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 628 PM CDT Sat Jul 29 2023 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 239 PM CDT Sat Jul 29 2023 It was another very warm day across the CWA with the exception of the far north where some cloud cover and a few showers helped keep temperatures slightly in check. Overall no value added changes have been made to the forecast with a continuation of hot and generally dry conditions. Upper pattern continues to feature a sprawling upper high centered over the southern Rockies. Models continue to show this feature amplifying through the period resulting in a deeper NW steering flow aloft. This will allow a weak back door cold front to drop into the northeast quadrant of the state and become the focus point for at least a chance of some shower and thunderstorm activity. This boundary may also fire off some diurnally driven convection Sunday afternoon. Models have come back with this convection a little bit further southwest versus previous runs and POPS have been adjusted accordingly. Heat advisories remain in effect for the remainder of this afternoon with additional heat related headlines for Sunday. With additional cloud cover over the north/northeast, heat index values will fall just short of criteria up there. Will continue to keep the higher Ozarks and Ouachitas out of the heat advisory for Sunday. Conditions look similar for Monday with only the NE seeing a chance at some precipitation, maybe? && .LONG TERM... (Monday Night through next Saturday) Issued at 239 PM CDT Sat Jul 29 2023 Slightly cooler temps over NErn AR very early in the period will be short lived as a stout upper ridge to our W begins expanding Ewrd thru late week. Temps across the area will climb each day thru Thurs as the center of the 597 to 598 dam upper high wobbles around the ArkLa Tex. Widespread readings in the low 100s F are possible if not likely, and with dewpoint temps in the 60s and 70s F, heat indices will be in excess of 105 to 110 F. Thankfully, the upper ridge will begin to buckle late in the week as northern stream troughing increases. In addition to slightly cooler conditions, at least iso to sctd convection will be possible as NWrly flow re-develops over the area. At least there's that bit of good news. && .AVIATION... (00Z TAFS) Issued at 621 PM CDT Sat Jul 29 2023 High pressure will continue to dominate through the period with widespread VFR conditions expected. VCTS will continue this evening across the northern terminals as a weak wave moves through. Winds will average less than 10 knots and be variable in direction. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 74 95 74 93 / 10 30 10 20 Camden AR 74 97 74 97 / 0 0 0 10 Harrison AR 72 95 72 94 / 10 20 10 10 Hot Springs AR 77 100 76 101 / 0 10 0 10 Little Rock AR 78 99 78 96 / 0 20 0 10 Monticello AR 77 98 78 98 / 0 10 0 10 Mount Ida AR 74 99 74 100 / 0 10 0 10 Mountain Home AR 72 93 73 93 / 20 30 10 20 Newport AR 74 92 75 92 / 10 30 10 10 Pine Bluff AR 76 98 76 97 / 0 10 0 10 Russellville AR 74 98 75 98 / 0 20 0 10 Searcy AR 74 97 74 95 / 10 30 10 10 Stuttgart AR 77 96 76 95 / 10 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for ARZ005>008-014>017- 024-025-031>034-039-042>047-053>057-062>069-121>123-130-138-230- 238. Heat Advisory from noon to 8 PM CDT Sunday for ARZ014-016-024- 025-031>034-039-042>047-053>057-062>069-121>123-130-137-138- 221>223-230-237-238. && SHORT TERM...56 LONG TERM....67 AVIATION...56
Hazardous Weather Outlook National Weather Service Little Rock AR 808 PM CDT Sat Jul 29 2023 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-301000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 808 PM CDT Sat Jul 29 2023 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight A few thunderstorms can not be ruled out this evening, primarily over the northeast part of the state. A few strong storms will be possible, with gusty winds and heavy downpours the main concerns. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms will be possible on Sunday, mainly across the northeast half of the area. Damaging wind gusts will be the main threat with some stronger storms. Hot conditions are set to continue for most of the forecast area through the period. Temperatures could reach 100 degrees at an increasing number of locations as the period progresses, particularly if rainfall is not seen in the coming days. Heat index values will likely reach 105 to 110 degrees for most portions of the forecast area as well. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The Springfield radar (KSGF), 134 km away, was scanning. The volume nearest the first event began at 01:12 UTC.
8 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down.
A large tree fell and damaged a house and a vehicle.
A few trees were downed.
A few trees were downed.
We had 3500 power outages reported within the Entergy network in Boone County, and the highest density of power outages were between Bergman and Harrison.
We had 2200 power outages reported in northwest Marion County, with most locations completely without power from Peel south towards Summit.
A shed was destroyed.
A tall pine tree was snapped at the top.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2023Every state in 2023This day in weather historyWarnings in Arkansas, July 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1125078, 1125080, 1125083, 1125085, 1125092, 1125096, 1125098, 1125099.